Thunderstorm Wind, Suwannee
- When
- June 22, 1:55 PM EST
- Where
- Suwannee County, 7 mi NW of Live Oak
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.367, -83.067
A spotter reported a newly built barn was torn in half by a microburst. 05658 W.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A spotter reported a newly built barn was torn in half by a microburst. Coordinates were: 30.36871 N, -83.05658 W.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUN 22 2006 .SHORT TERM... RADAR RETURNS OFF THE GEORGIA AND EXTREME NE FLORIDA COAST ARE MOST LIKELY CHAFF AS THERE IS NO CONVECTION OR EVEN CLOUD COVERAGE CO- LOCATED ISOLATED POP UP THUNDERSTORMS HAVE DEVELOPED WERE UPDRAFTS HAVE BEEN VIGOROUS ENOUGH TO BLOW THROUGH THE CAP/STRONG SUBSIDENCE INVERSION. WITH DEEP HIGH PRESSURE CENTERED OVER THE FORECAST AREA (FA) THEY SHOULD BE FEW AND FAR BETWEEN THIS EVENING. WITH A SYNOPTIC EASTERLY FLOW REGIME SET UP THE WEST COAST...GULF OF MEXICO...APALACHEE BAY SEA BREEZE FRONT IS PINNED ALONG THE IMMEDIATE COAST BUT IT SHOULD BE ABLE TO PENETRATE INTO THE EXTREME WESTERN PORTION OF THE FA BY SUNSET. A FEW CLUSTERS OF THUNDERSTORMS ARE LIKELY TO FORM THERE WHEN OUTFLOW BOUNDARIES INTERSECT THE SEA BREEZE. MOST CONVECTION SHOULD DIMINISH AFTER DIURNAL HEATING SUBSIDES AND SHOULD BE COMPLETE AROUND 11 PM OR MIDNIGHT. PATCHY FOG POSSIBLE IN AREAS WHICH RECEIVE SUBSTANTIAL RAINFALL TONIGHT. TOMORROW LOOKING TO BE A REPEAT OF TODAY...HAZY..HOT AND HUMID WITH ISOLATED THUNDERSTORMS. .LONG TERM... WELL THE QUESTION FOR THE WEEKEND INTO MONDAY IS WHAT WILL THE UPPER LOW AND SURFACE WAVE EAST OF THE BAHAMAS DO? OVERALL THINK THE SYSTEM WILL TRY SOME FOR TYPE OF SUB-TROPICAL/HYBRID ORGANIZATION AND WILL BRING SOME MOISTURE BACK TOWARD THE COAST BUT THINK THE NAM IS TOO AGGRESSIVE WITH IT. JUST REMEMBERING BACK TO ALBERTO NAM HAD A NICE LOOKING LOW ASSOCIATED WITH THAT SYSTEM...HEADED FOR THE TEXAS COAST THINK WE ARE LOOKING AT SOMETHING SIMILAR HERE SO OVERALL PREFER THE GFS HANDLING OF AN OPEN SURFACE WAVE AND LOW LEVEL CIRCULATION MOVING ACROSS THE FLORIDA PENINSULA SUN INTO MONDAY. GFS POPS LOOK REASONABLE UNTIL WE SEE WHAT TRANSPIRES OFFSHORE. RIGHT NOW THIS SYSTEM JUST LOOKS TO BE SOMETHING THAT WILL ADD SOME MOISTURE TO THE LOCAL AREA. && .MARINE... NO REAL CHANGES SEEN FOR THIS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... AMG 97 70 97 69 / 10 0 5 5 SSI 91 71 91 75 / 5 0 5 5 JAX 93 71 93 69 / 5 0 5 5 SGJ 88 73 88 71 / 5 0 10 5 GNV 93 70 93 69 / 5 0 5 5 OCF 93 70 92 68 / 5 0 10 5 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...SANDRIK MARINE/FIRE WX...CARROLL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT THU JUN 22 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1145 AM EDT THU JUN 22 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS WEEKEND AS TROPICAL MOISTURE RETURNS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT THU JUN 22 2006 FLZ020-GAZ162-221915- ECHOLS-HAMILTON- 223 PM EDT THU JUN 22 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN HAMILTON AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF STATENVILLE...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND MAYDAY...STATENVILLE...JENNINGS AND WEST LAKE THROUGH 315 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515491.